MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) DIAMONDBACK 360 EXCHANGEABLE PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) DIAMONDBACK 360 EXCHANGEABLE PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number DBP-EX-200SOL145
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A diamondback 360 exchangeable peripheral orbital atherectomy device (oad) was used for treatment of a heavily calcified lesion in the common femoral artery (cfa)/superficial femoral artery (sfa) bifurcation via femoral up-and-over approach.The iliac bifurcation was steep, and the oad crown could not be advanced to the other side.Pulling back the sheath and advancing the crown and the sheath at the same time resolved the issue.The treatment was completed.During crown removal over the wire from the right iliac, the crown detached.A snare catheter was used to retrieve the detached crown.There were no further complications to the patient.In the opinion of the physician, crown damage might have occurred while attempting to advance the crown up and over the iliac bifurcation.The patient was stable.
 
Additional Manufacturer Narrative
The diamondback 360 exchangeable peripheral orbital atherectomy device (oad) was returned with a driveshaft fracture at the distal side of the crown.The distal fractured section was returned engaged over a viperwire advance coronary guide wire with flex tip.The use of a coronary guide wire with a peripheral oad is inconsistent with the diamondback 360 exchangeable peripheral orbital atherectomy system instructions for use (ifu) manual.Diagnostic analysis identified stall and bog events during the procedure, however, it could not be confirmed if these events are related to the driveshaft fracturing.Scanning electron microscopy analysis of the fractured filar faces identified fatigue striations, indicating that the failure occurred while spinning in a high-stress environment, though, the exact root cause of the fracture was unable to be determined.The exchangeable oad ifu states "only use the approved csi viperwire advance 0.014-inch (0.3556 mm) × 335-cm guide wires for 75cm and 145 cm length csi crown and shaft configurations.Only use the approved csi viperwire advance 0.014-inch (0.3556 mm) x 475 cm guide wires for 180 cm and 200 cm length csi crown and shaft configurations.See table 5 and table 6 for the appropriate guide wire to use based on the oad shaft configuration.Follow csi's instructions related to guide wire use." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: 14176.

Brand Name
DIAMONDBACK 360 EXCHANGEABLE PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19324179
Report Number3004742232-2024-00184
Device Sequence Number2582552
Product Code MCW
UDI-Device Identifier10852528005848
UDI-Public01108525280058481725083110502639
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDBP-EX-200SOL145
Device Lot Number502639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale